Skip to main navigation Skip to main content Skip to footer For Medicare For Providers For Brokers For Employers Español For Individuals & Families: For Individuals & Families Medical Dental Other Supplemental Explore coverage through work How to Buy Health Insurance Types of Dental Insurance Open Enrollment vs. Special Enrollment See all topics Shop for Medicare plans Member Guide Find a Doctor Log in to myCigna
Home Knowledge Center Wellness Library fexofenadine and pseudoephedrine

fexofenadine and pseudoephedrine

Pronunciation: FEX oh FEN a deen and SOO doe ee FED rin

Brand: Allegra-D 12 Hour, Allegra-D 24 Hour

Allegra-D 12 Hour

slide 1 of 5, Allegra-D 12 Hour,

60 mg-120 mg, oval, white, imprinted with 06 012D

Image of Allegra-D 12 Hour
slide 1 of 5

Fexofenadine HCl-Pseudoephedrine HCl

slide 2 of 5, Fexofenadine HCl-Pseudoephedrine HCl,

180 mg-240 mg, oval, white, imprinted with RDY, 572

Image of Fexofenadine HCl-Pseudoephedrine HCl
slide 2 of 5

Allegra-D 24 Hour

slide 3 of 5, Allegra-D 24 Hour,

180 mg-240 mg, round, white, imprinted with 308 AV

Image of Allegra-D 24 Hour
slide 3 of 5

Allegra-D 12 Hour

slide 4 of 5, Allegra-D 12 Hour,

60 mg-120 mg, oblong, tan/white, imprinted with Allegra-D

Image of Allegra-D 12 Hour
slide 4 of 5

Fexofenadine HCl-Pseudoephedrine HCl

slide 5 of 5, Fexofenadine HCl-Pseudoephedrine HCl,

60 mg-120 mg, oblong, white/yellow, imprinted with 93 T13

Image of Fexofenadine HCl-Pseudoephedrine HCl
slide 5 of 5
What is the most important information I should know about fexofenadine and pseudoephedrine?

What is the most important information I should know about fexofenadine and pseudoephedrine?

Do not use this medicine if you have used an MAO inhibitor in the past 14 days, such as isocarboxazid, linezolid, methylene blue injection, phenelzine, rasagiline, selegiline, or tranylcypromine.

What is fexofenadine and pseudoephedrine?

What is fexofenadine and pseudoephedrine?

Fexofenadine is an antihistamine that reduces the effects of natural chemical histamine in the body. Histamine can produce symptoms of sneezing, itching, watery eyes, and runny nose.

Pseudoephedrine is a decongestant that shrinks blood vessels in the nasal passages. Dilated blood vessels can cause nasal congestion (stuffy nose).

Fexofenadine and pseudoephedrine is a combination medicine used to treat sneezing, runny or stuffy nose, itchy or watery eyes, hives, skin rash, itching, and other symptoms of allergies and the common cold.

Fexofenadine and pseudoephedrine may also be used for purposes not listed in this medication guide.

What should I discuss with my healthcare provider before taking fexofenadine and pseudoephedrine?

What should I discuss with my healthcare provider before taking fexofenadine and pseudoephedrine?

Do not use fexofenadine and pseudoephedrine if you have used an MAO inhibitor in the past 14 days. A dangerous drug interaction could occur. MAO inhibitors include isocarboxazid, linezolid, methylene blue injection, phenelzine, rasagiline, selegiline, tranylcypromine, and others.

Ask a doctor or pharmacist if it is safe for you to take this medication if you have:

  • kidney disease;
  • glaucoma;
  • heart disease or high blood pressure;
  • diabetes;
  • thyroid disorder; or
  • bladder obstruction or other urination problems.

It is not known whether fexofenadine and pseudoephedrine will harm an unborn baby. Ask a doctor before using this medicine if you are pregnant.

Pseudoephedrine can pass into breast milk and may cause side effects in the nursing baby. Ask a doctor before using this medicine if you are breast-feeding.

Do not give this medicine to a child without medical advice.

How should I take fexofenadine and pseudoephedrine?

How should I take fexofenadine and pseudoephedrine?

Use exactly as directed on the label, or as prescribed by your doctor. Do not use in larger or smaller amounts or for longer than recommended. Cold or allergy medicine is usually taken only for a short time until your symptoms clear up.

Do not give this medication to a child younger than 2 years old. Always ask a doctor before giving a cough or cold medicine to a child. Death can occur from the misuse of cough and cold medicines in very young children.

Do not crush, chew, or break an extended-release tablet. Swallow it whole.

Take fexofenadine and pseudoephedrine on an empty stomach, at least 1 hour before or 2 hours after a meal.

Take this medicine only with water. Avoid fruit juice; especially orange, apple, or grapefruit juice. Fruit juice can make it harder for your body to absorb fexofenadine.

Call your doctor if your symptoms do not improve after 7 days of treatment, or if you have a fever with a headache, cough, or skin rash.

If you need surgery or medical tests, tell the surgeon or doctor ahead of time if you have taken a cold or allergy medicine within the past few days.

Store at room temperature away from moisture and heat.

What happens if I miss a dose?

What happens if I miss a dose?

Since cold or allergy medicine is taken as needed, you may not be on a dosing schedule. If you are taking the medication regularly, take the missed dose as soon as you remember. Skip the missed dose if it is almost time for your next scheduled dose. Do not take extra medicine to make up the missed dose.

What happens if I overdose?

What happens if I overdose?

Seek emergency medical attention or call the Poison Help line at 1-800-222-1222.

What should I avoid while taking fexofenadine and pseudoephedrine?

What should I avoid while taking fexofenadine and pseudoephedrine?

Avoid using antacids within 15 minutes before or after taking fexofenadine and pseudoephedrine. Antacids can make it harder for your body to absorb this medication.

Ask a doctor or pharmacist before using any other cold or allergy medicine. Many combination medicines contain pseudoephedrine. Taking certain products together can cause you to get too much of this medicine.

Drinking alcohol can increase certain side effects of this medication.

What are the possible side effects of fexofenadine and pseudoephedrine?

What are the possible side effects of fexofenadine and pseudoephedrine?

Get emergency medical help if you have signs of an allergic reaction: hives; difficult breathing; swelling of your face, lips, tongue, or throat.

Stop using fexofenadine and pseudoephedrine and call your doctor at once if you have:

  • pounding heartbeats or fluttering in your chest; or
  • severe dizziness, anxiety, restless feeling, tremors, or nervousness.

Common side effects may include:

  • mild dizziness;
  • dry mouth, nose, or throat;
  • nausea; or
  • sleep problems (insomnia).

This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

What other drugs will affect fexofenadine and pseudoephedrine?

What other drugs will affect fexofenadine and pseudoephedrine?

Taking this medicine with other drugs that make you sleepy or slow your breathing can worsen these effects. Ask your doctor before taking fexofenadine and pseudoephedrine with a sleeping pill, narcotic pain medicine, muscle relaxer, or medicine for anxiety, depression, or seizures.

Other drugs may interact with fexofenadine and pseudoephedrine, including prescription and over-the-counter medicines, vitamins, and herbal products. Tell each of your health care providers about all medicines you use now and any medicine you start or stop using.

Where can I get more information?

Where can I get more information?

Your pharmacist can provide more information about fexofenadine and pseudoephedrine.

This information does not replace the advice of a doctor. Healthwise, Incorporated, disclaims any warranty or liability for your use of this information. Your use of this information means that you agree to the Terms of Use. Learn how we develop our content.

Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.

<cipublic-spinner variant="large"><span>Loading…</span></cipublic-spinner>

Page Footer

I want to...

Get an ID card File a claim View my claims and EOBs Check coverage under my plan See prescription drug list Find an in-network doctor, dentist, or facility Find a form Find 1095-B tax form information View the Cigna Glossary Contact Cigna

Audiences

Individuals and Families Medicare Employers Brokers Providers

Secure Member Sites

myCigna member portal Health Care Provider portal Cigna for Employers Client Resource Portal Cigna for Brokers

Cigna Company Information

About Cigna Company Profile Careers Newsroom Investors Suppliers Third Party Administrators International Evernorth

 Cigna. All rights reserved.

Privacy Legal Product Disclosures Cigna Company Names Customer Rights Accessibility Non-Discrimination Notice [PDF] Language Assistance [PDF] Report Fraud Sitemap

Disclaimer

Individual and family medical and dental insurance plans are insured by Cigna Health and Life Insurance Company (CHLIC), Cigna HealthCare of Arizona, Inc., Cigna HealthCare of Illinois, Inc., and Cigna HealthCare of North Carolina, Inc. Group health insurance and health benefit plans are insured or administered by CHLIC, Connecticut General Life Insurance Company (CGLIC), or their affiliates (see a listing of the legal entities  that insure or administer group HMO, dental HMO, and other products or services in your state). Accidental Injury, Critical Illness, and Hospital Care plans or insurance policies are distributed exclusively by or through operating subsidiaries of Cigna Corporation, are administered by Cigna Health and Life Insurance Company, and are insured by either (i) Cigna Health and Life Insurance Company (Bloomfield, CT); (ii) Life Insurance Company of North America (“LINA”) (Philadelphia, PA); or (iii) New York Life Group Insurance Company of NY (“NYLGICNY”) (New York, NY), formerly known as Cigna Life Insurance Company of New York. The Cigna name, logo, and other Cigna marks are owned by Cigna Intellectual Property, Inc. LINA and NYLGICNY are not affiliates of Cigna.

All insurance policies and group benefit plans contain exclusions and limitations. For availability, costs and complete details of coverage, contact a licensed agent or Cigna sales representative. This website is not intended for residents of New Mexico.

Selecting these links will take you away from Cigna.com to another website, which may be a non-Cigna website. Cigna may not control the content or links of non-Cigna websites. Details